Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 27, 2016, 4:52 PM CDT for Greene County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 27, 2016, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
County Greene County, MS
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WWUS84 KMOB 272152
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT MON JUN 27 2016
MSZ075-076-272245-
PERRY MS-GREENE MS-
452 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GREENE AND SOUTHEASTERN PERRY COUNTIES UNTIL 545 PM
CDT...
AT 451 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCLAIN...OR
14 MILES WEST OF LEAKESVILLE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT AND MCLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3132 8891 3132 8862 3100 8860 3100 8883
3099 8884 3099 8894
TIME...MOT...LOC 2151Z 330DEG 5KT 3117 8880
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:25 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 27, 3:25 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Mobile AL 325 PM CDT MON JUN 27 2016 .NEAR TERM /Now Through Tuesday/... Showers and thunderstorms will continue through at least the early evening hours as an unstable airmass continues. Once heating decreases this evening, instability levels will decrease and thunderstorms will weaken. A shortwave will move through the northwest flow aloft on Tuesday, sending a cold front into the southeastern states during the day. Plenty of deep layer moisture and instability ahead of the front will allow for the development of scattered to numerous showers and thunderstorms Tuesday morning through the afternoon. Severe storms are not expected, however an isolated storms may produce gusty winds. Heavy rainfall and frequent lightning will be the primary threats. The front will sink southward toward the coast Tuesday night with continued chances of showers and thunderstorms. Lows tonight will fall into the low to mid 70s inland to upper 70s along the coast. Highs on Tuesday will be in the upper 80s to around 90. /13 .SHORT TERM /Tuesday night Through Thursday night/... A frontolysising cold front is still expected to push southward to just off the coast Tuesday night. Most of the shower and thunderstorm activity will move southward with the front with the most active convection occurring over the Gulf and near the coast. On Wednesday...the essentially washed out frontal boundary slowly moves northward as a trough of low pressure acting as a trigger for thunderstorms and shower development Wednesday. Expect most of the convective activity to occur over our coastal counties where PWATs will still be around 2 inches...precipitable water amounts dry out to close to and 1.25 inch over our northern counties. The surface trough will vacillate across the are through Thursday night...shifting north during the day and south near the coast overnight. Aloft...northerly flow on the back side of the longwave trough will bring brief air into the area. PWATs drop to less than an inch over interior counties and as low as 1.25 inches closer to the coast...well below climatological norms. The threat of severe weather should remain on the low end of the risk spectrum during this times. Daily average temperature's are expected to trend near to a little cooler than climatological norms. /08 .LONG TERM /Friday Through Monday/...The upper level longwave trough over the Eastern States begins to fill and the Bermuda high rebuilds into the area. PWATs trend near normal or higher, humidity increases and afternoon heat indices climb into the low 100s. A more or less typical diurnal convective cycle develops. /08 && .MARINE...High pressure will remain in place over the marine area through the week. A light onshore flow will persist each day, becoming enhanced during the afternoon. Little change in seas is expected through the period. A chance of showers and thunderstorms can be expected each day through the week. A few storms could produce strong wind wind gusts, higher waves and frequent lightning. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 90 72 89 / 40 70 40 30 Pensacola 76 89 76 87 / 30 60 40 40 Destin 78 87 77 85 / 30 50 30 40 Evergreen 73 91 72 89 / 50 60 40 30 Waynesboro 73 90 71 90 / 50 70 40 20 Camden 74 89 73 92 / 40 70 30 20 Crestview 74 92 73 90 / 30 60 40 30 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 27, 5:52 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 552 AM CDT MON JUN 27 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 552 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. A FEW MAY BECOME STRONG TO SEVERE WITH WINDS GUSTING TO 60 MPH AND SMALL HAIL...BUT ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED. HEAT INDICES TODAY ARE EXPECTED TO TOP OUT IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY. A FEW MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-281100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 552 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORM ACTIVITY ARE EXPECTED THROUGH TONIGHT OVER THE COASTAL WATERS. THE STRONGER STORMS COULD PRODUCE LOCALLY HIGH WINDS AND WAVES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORM ACTIVITY ARE EXPECTED THROUGH FRIDAY OVER THE COASTAL WATERS. THE STRONGER STORMS COULD PRODUCE LOCALLY HIGH WINDS AND WAVES.
In the hours before
Special weather statement, Jun 27, 3:17 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT MON JUN 27 2016
ALZ060-FLZ205-272100-
COVINGTON AL-OKALOOSA INLAND FL-
317 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 400
PM CDT...
AT 317 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CRESTVIEW...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3080 8643 3077 8664 3100 8672 3100 8669
3101 8670 3105 8670 3108 8642
TIME...MOT...LOC 2017Z 172DEG 8KT 3086 8655Special weather statement, Jun 27, 3:32 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 332 PM CDT MON JUN 27 2016 ALZ055-056-059-272115- MONROE AL-ESCAMBIA AL-CONECUH AL- 332 PM CDT MON JUN 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN CONECUH...SOUTH CENTRAL MONROE AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 415 PM CDT... AT 332 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR I65 AND AL 113...OR 12 MILES SOUTH OF FRISCO CITY...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRISCO CITY...EXCEL...REPTON AND I65 AND AL 113. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3118 8723 3118 8744 3147 8748 3149 8717 TIME...MOT...LOC 2032Z 181DEG 11KT 3126 8734
Special weather statement, Jun 27, 4:00 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT MON JUN 27 2016 MSZ076-079-272200- GREENE MS-GEORGE MS- 400 PM CDT MON JUN 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN GEORGE AND SOUTHERN GREENE COUNTIES UNTIL 500 PM CDT... AT 400 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER LUCEDALE... MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUCEDALE AND LEAKESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3085 8843 3083 8873 3124 8877 3125 8844 TIME...MOT...LOC 2100Z 198DEG 8KT 3095 8861
Special weather statement, Jun 27, 4:12 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT MON JUN 27 2016
MSZ067-075-272200-
PERRY MS-WAYNE MS-
412 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WAYNE AND NORTHERN PERRY COUNTIES UNTIL 500 PM CDT...
AT 411 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR RICHTON...
MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RICHTON AND NEW AUGUSTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3144 8914 3143 8894 3159 8894 3158 8881
3143 8883 3143 8884 3135 8884 3119 8886
3121 8914
TIME...MOT...LOC 2111Z 197DEG 8KT 3129 8894Special weather statement, Jun 27, 4:27 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
427 PM CDT MON JUN 27 2016
ALZ055>057-272230-
BUTLER AL-MONROE AL-CONECUH AL-
427 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CONECUH...CENTRAL MONROE AND SOUTHWESTERN BUTLER COUNTIES UNTIL 530
PM CDT...
AT 427 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR I65 AND US
84...OR 8 MILES WEST OF EVERGREEN...MOVING NORTH AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...EVERGREEN...PETERMAN...CASTLEBERRY...EXCEL...REPTON AND I65
AND US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3147 8671 3128 8679 3129 8728 3165 8750
3178 8703
TIME...MOT...LOC 2127Z 190DEG 14KT 3145 8710Special weather statement, Jun 27, 4:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT MON JUN 27 2016
MSZ075-076-272245-
PERRY MS-GREENE MS-
452 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GREENE AND SOUTHEASTERN PERRY COUNTIES UNTIL 545 PM
CDT...
AT 451 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCLAIN...OR
14 MILES WEST OF LEAKESVILLE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT AND MCLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3132 8891 3132 8862 3100 8860 3100 8883
3099 8884 3099 8894
TIME...MOT...LOC 2151Z 330DEG 5KT 3117 8880The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:13 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 47 min |
| Jun 26, 7:23 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jun 26, 7:30 PM CDT | Special Weather Statement | MOB | Monroe | 45 min |
| Jun 26, 7:55 PM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 26, 8:02 PM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| Jun 26, 8:27 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Jun 26, 8:40 PM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| Jun 26, 9:18 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 27, 8:37 AM CDT | Special Weather Statement | MOB | Washington | 23 min |
| Jun 27, 12:42 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 27, 1:24 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 27, 1:31 PM CDT | Special Weather Statement | MOB | Baldwin | 29 min |
| Jun 27, 2:24 PM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| Jun 27, 3:32 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Jun 27, 3:57 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 29 min |
| Jun 27, 4:27 PM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 63 min |
| Jun 27, 5:09 PM CDT | Special Weather Statement | MOB | Washington | 66 min |
| Jun 27, 5:17 PM CDT | Special Weather Statement | MOB | Clarke, Wilcox | 58 min |
| Jun 27, 6:16 PM CDT | Special Weather Statement | MOB | Clarke, Wilcox | 59 min |
| Jun 26, 7:33 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
| Jun 27, 11:54 AM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jun 27, 12:44 PM CDT | Special Weather Statement | MOB | Escambia | 61 min |
| Jun 27, 3:17 PM CDT | Special Weather Statement | MOB | Okaloosa | 43 min |
| Jun 27, 5:21 AM CDT | Special Weather Statement | MOB | Stone | 54 min |
| Jun 27, 4:00 PM CDT | Special Weather Statement | MOB | George, Greene | 60 min |
| Jun 27, 4:12 PM CDT | Special Weather Statement | MOB | Perry | 48 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.